MAUDE Adverse Event Report: AESCULAP AG CASPAR RONGEURSTRSERR 2X12MM185MM

AESCULAP AG CASPAR RONGEURSTRSERR 2X12MM185MM
Model Number FF562R
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a caspar rongeurstrserr 2x12mm185mm (part # ff562r) was used during an unknown procedure performed on (b)(6) 2021.According to the complainant, during the procedure, a piece of the instrument broke away and detached into the patient.The fragment was retrieved under flouroscopy.The complaint device was available to be returned to the manufacturer for evaluation.No patient complications were reported as a result of the fragment retrieval.Although requested, additional information has not been made available.The adverse event / malfunction is filed under aag reference xc (b)(4).
 
Event or Problem Description
Update: the following additional information was received via mw5100488: the event date was noted as (b)(6) 2021 (previously reported as (b)(6) 2021).The malfunction occurred during an l3-s1 laminectomy procedure.No harm to patient and no surgical delay.
 
Event or Problem Description
No updates required.
 
Additional Manufacturer Narrative
Manufacturer site evaluation: the complaint device was returned to the manufacturer for evaluation.A visual examination was performed which found that the jaw had broken off.A deformation to the jaw hinge was identified.Additionally, an optical inspection of the fracture surface for the broken off jaw was performed.No anomalies or deviations were identified.The device history records (dhr) were not able to be reviewed as no lot number was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.The investigation into the cause of the reported problem was able to confirm the failure mode.The device jaw had broken away.Although a root cause was not able to be identified, the investigation determined that there was no indication for a material-, manufacturing- or design-related failure.

Brand Name
CASPAR RONGEURSTRSERR 2X12MM185MM
Common Device Name
RONGEUR
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11739637
Report Number2916714-2021-00064
Device Sequence Number11520428
Product Code HTX
UDI-Device Identifier04038653044153
UDI-Public4038653044153
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2021
Report Date (Section F) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFF562R
Device Catalogue NumberFF562R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/01/2021
Event Location Hospital
Date Report to Manufacturer04/01/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date06/16/2021
10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA04/28/2021